MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9226
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: health effect - impact code: 4650 appropriate term/code not available : death not related to reported adverse event.The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record and udi are in-progress.All information reasonably known as of 08 nov 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, broken tube inside the patient.The retained portion was removed via endoscope.No negative consequences for the patient occurred.The patient died.Death is not related to the tube issue.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Per additional information received on 20nov2024, ¿the doctor explained us that the tube was not the cause.The baby was a very critical patient for different pathologies and these pathologies were the cause of death.In fact, the doctor placed a new tube after the removal of the broken tube without any problem.¿.
 
Additional Manufacturer Narrative
The device history record for lot: 30310369 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.Using a 35ml enfit syringe, water was infused through the central port of the enfit connector.The water flowed through the proximal portion of the tubing, without restriction.It exited at the rupture.Using a syringe fitted with a small dispenser tip, attempt was made to infuse water through the detached distal portion of the tubing.Complete occlusion was encountered.There is dried matter inside the bolus tip.The distal portion of the tubing is firm from the point of rupture down to the bolus tip attachment, indicating presence of the dried matter in that portion of the tubing.The proper root cause was not determined since the device was already on use.Per the pictures provided by the customer, it is determined that the possible root cause happened due to an occlusion by dried matter can be seen inside of the tube which could have been caused by inappropriate cleaning / tube maintenance or meds not crushed appropriately.Additionally, per customer comments, the disease of the patient was not related to the incident that happened with the avanos device which confirms that the event was not caused due to the device failure.All information reasonably known as of 11 feb 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Per additional information received on 15jan2025, the tube broke on (b)(6) 2024.The broken part was removed endoscopically on (b)(6) 2024.Date of death was on (b)(6) 2024.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20646155
Report Number9611594-2024-00240
Device Sequence Number17983681
Product Code KNT
UDI-Device Identifier00350770460864
UDI-Public(01)00350770460864(240)104608602(17)271010(10)30310369
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-9226
Device Catalogue Number42-9226
Device Lot Number30310369
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/15/2024
01/15/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/09/2024
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 MO
Patient SexFemale
Patient Weight4 KG